Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Albany, NY

March 16, 2025Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Mar 16, 2025, 6:58 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2025, 6:58 PM EDT (22:58 UTC)
Expired
Mar 16, 2025, 7:31 PM EDT
In force
33 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 6:59 PM EDTTSTM WND DMG2 Ssw Hoffmeister, NYReport of a couple of trees and wires down near Hoffmeister, one of which occurring on French Road.
Mar 16, 7:08 PM EDTTSTM WND DMG3 Ssw Piseco, NYTree down on wires along Higgins Bay Road near Piseco.
Mar 16, 7:09 PM EDTTSTM WND DMG9 Ne Stratford, NYTree reported down near Route 10 north of Arietta.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
411 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WUUS51 KALY 162258
SVRALY
NYC035-041-043-170000-
/O.NEW.KALY.SV.W.0002.250316T2258Z-250317T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
658 PM EDT Sun Mar 16 2025

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Hamilton County in eastern New York...
  Northwestern Fulton County in eastern New York...
  Northeastern Herkimer County in eastern New York...

* Until 800 PM EDT.

* At 658 PM EDT, severe thunderstorms were located along a line
  extending from Limekiln Lake Campground to near Stratford, moving
  northeast at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Eagle Nest, Blue Mountain Lake, Girards Sugarbush, Lake Eaton
  Campground, Quaker Beach, Brown Tract Pond Campground, Inlet,
  Deerland, Whitehouse, Big Moose, Knappville, Shaker Place,
  Sagamore, Lake Durant Campground, Hoffmeister, Powley Place, Eighth
  Lake Campground, Lake Pleasant, West Canada Lakes, and Averys
  Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4407 7434 4395 7430 4392 7434 4386 7426
      4377 7423 4334 7416 4311 7475 4381 7497
TIME...MOT...LOC 2258Z 225DEG 57KT 4372 7480 4318 7474 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CS
2 follow-up statements
905 
WWUS51 KALY 162313
SVSALY

Severe Weather Statement
National Weather Service Albany NY
713 PM EDT Sun Mar 16 2025

NYC043-162322-
/O.CAN.KALY.SV.W.0002.000000T0000Z-250317T0000Z/
Herkimer NY-
713 PM EDT Sun Mar 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HERKIMER COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4407 7434 4395 7430 4392 7434 4386 7426
      4377 7423 4334 7416 4314 7469 4344 7467
      4389 7471
TIME...MOT...LOC 2312Z 225DEG 57KT 4385 7462 4331 7456 

$$

NYC035-041-170000-
/O.CON.KALY.SV.W.0002.000000T0000Z-250317T0000Z/
Hamilton NY-Fulton NY-
713 PM EDT Sun Mar 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR HAMILTON AND NORTHWESTERN FULTON COUNTIES...

At 712 PM EDT, severe thunderstorms were located along a line
extending from near Golden Beach Campground to 11 miles northeast of
Stratford, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oregon, Eagle Nest, Blue Mountain Lake, Gilmantown, Girards
Sugarbush, Perkins Clearing, Clockmill Corners, Blackbridge, Lake
Eaton Campground, Quaker Beach, Brown Tract Pond Campground, Indian
Lake, Deerland, Whitehouse, Knappville, Shaker Place, Sagamore,
Piseco, Lake Durant Campground, and Hasbroucks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4407 7434 4395 7430 4392 7434 4386 7426
      4377 7423 4334 7416 4314 7469 4344 7467
      4389 7471
TIME...MOT...LOC 2312Z 225DEG 57KT 4385 7462 4331 7456 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CS
406 
WWUS51 KALY 162331
SVSALY

Severe Weather Statement
National Weather Service Albany NY
731 PM EDT Sun Mar 16 2025

NYC035-041-162340-
/O.CAN.KALY.SV.W.0002.000000T0000Z-250317T0000Z/
Hamilton NY-Fulton NY-
731 PM EDT Sun Mar 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON AND NORTHWESTERN
FULTON COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe 
limits. Therefore, the warning has been cancelled. However, wind 
gusts between 40 and 50 mph are still possible as the line crosses 
eastern Hamilton County and a Special Weather Statement has been 
issued.

&&

LAT...LON 4407 7434 4395 7430 4392 7434 4386 7426
      4377 7423 4334 7416 4314 7469 4344 7467
      4389 7471
TIME...MOT...LOC 2327Z 225DEG 57KT 4403 7438 4349 7432 

$$

Rathbun

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:23 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 16, 3:23 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
323 PM EDT Sun Mar 16 2025

.SYNOPSIS...
A period of moderate to heavy rain is expected this evening
into tonight ahead of a cold front, with a few rumbles of
thunder and gusty winds also possible. Showers linger into
Monday, especially east of the Hudson River. Drier and milder
conditions will then occur Tuesday into Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
Key Messages:

- High confidence for widespread 0.5 to 1.5" of rain this
  evening through Monday.

- Rain could be heavy at times this evening and early tonight,
  with some thunderstorms with gusty winds also possible.

- Southerly wind gusts up to 55 mph in the northern and eastern
  Catskills, northern Taconics, Bennington County and northern
  Berkshires, and up to 45 mph for the rest of the area into
  this evening.

Discussion:

As a cold front approaches from the west this evening, a line
of downpours with gusty winds are expected, with isolated
thunder also possible with some elevated instability present.
Surface-based CAPE is still meager (< 100 J/Kg), so the threat
for severe storms remains fairly low. The Storm Prediction
Center has extended the Marginal Risk(level 1 of 5) area just
into Herkimer County for possible (5-14% prob) brief damaging
wind gusts. CAMs generally showing this potential line or narrow
cold frontal rainband moving east across the eastern NY between
7-10 PM, then weakening and becoming less organized into
western New England after 10 PM. Issued a short term Wind
Advisory through 10 PM for E. Rensselaer, Bennington, N.
Berkshire for southerly wind gusts up to 55 mph just prior to
the cold front. Wind Advisory continues for the northern/eastern
Catskills until 8 PM. Winds could occasionally gust 35-45 mph
across the rest of the area.

Rain showers will then develop/fill in from SW to NE later this
evening into the overnight hours, as a wave of low pressure
develops along the cold front. The upper trough axis is also
expected to remain just west of our area through Mon. So the
cold front's eastward progress will slow, allowing for showers
to persist well into Mon. Showers should taper off early Mon
morning across the W. Mohawk Valley/W. Adirondacks, then through
the rest of the morning for other areas west of the Hudson
River. However as the upper trough becomes negatively tilted
along with ascent from being in the right entrance region of an
upper jet, showers will persist east of the Hudson River through
much of the day. Guidance is in better agreement today, but
there is low confidence on exactly when the showers will end
Mon. Rain may change to snow before ending in some mountain
areas, but with little to no accumulation.

PWATs are forecast to be +2 to +4 STDEV into tonight with
anomalously high water vapor transport, so there will be plenty
of moisture available for moderate to heavy rainfall. NBM Probs
for > 1" rain have increased to 50-70%, with the highest chances
from the SE Catskills into NW CT. Total QPF expected to range
from 0.5" to 1.5". Some minor river flooding, urban/poor
drainage and isolated ice jam flooding may occur. See Hydrology
section for details.

Temperatures will be mild through much of the night, with
cooling from west to east late tonight into early Mon morning in
wake of the cold front. Lows will occur around or shortly after
sunrise, ranging from the 30s in the Adirondacks to 40s/lower
50s across the rest of the area. Highs Mon should occur during
the morning, with temperatures falling into the 30s and 40s
during the afternoon in the cold advection regime.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Key Message:

- High confidence for tranquil weather with above normal
  temperatures.

Discussion:

Rain showers should taper off by Mon evening, although a few
light showers could linger for a few hours east of the Hudson
River. The upper trough and front/wave shift east off shore
while short wave ridging develops Mon night. This will result in
drying conditions with gradual clearing from west to east
through the night. Tue looks dry with mostly sunny skies with
surface high pressure in place. As temperatures aloft warm (850
mb temperature anomalies of +1 to +2), highs should be able to
reach the mid to upper 50s in lower elevations. Winds will be
relatively light at < 10 mph.

Mainly clear and seasonably cool Tue night with high pressure
still positioned over the region. As high pressure shifts east
off the coast on Wed, a southerly flow will develop resulting in
even milder temperatures. Highs expected to be in the 60-65F
range in lower elevations. NBM probs showing a 30-60% chance of
maximum temperatures exceeding 65F in the Mohawk/Hudson Valleys.
It will be continued dry, with a southerly breeze developing.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Key Messages:

- Widespread precipitation possible Thursday into Thursday
  night associated with a strong cold front and low pressure
  system.

- Strong winds may occur Thursday night into Friday, along with
  sharply colder temperatures.

Discussion:

Temperatures will be mild Wed night, as a southerly flow
strengthens ahead of a cold front and upper level trough
approaching from the west. Guidance in better agreement showing
the cold front moving through in the Thu afternoon to Thu
evening timeframe. Temperatures will be mild ahead of the cold
front and could spike near 60F depending on the exact timing.
Showers are likely across the area associated with the frontal
passage. As the upper trough becomes negatively tilted Thu
night, precip could linger well into the night especially east
of the Hudson River. As colder air wraps in behind the cold
front, rain may change to snow in higher terrain areas. NBM
probs for > 1" snow are 30-60% in the S. Greens to N.
Berkshires.

Strong cold advection commences Thu night, with W-NW winds
becoming gusty as low pressure quickly develops and deepens off
the New England coast. Gusty winds (~30-40 mph) should last
through Fri, with strong winds aloft and a decent pressure
gradient in place. It will be much cooler, with high
temperatures even slightly below normal. The wind will make it
feel colder. Scattered wrap- around/upslope snow showers could
linger especially in higher terrain areas on Fri.

Dry conditions develop Fri night into Sat, as a ridge of
surface high pressure builds in from west to east. Temperatures
look to be near normal. With weak high pressure expected to
remain in place on Sun, dry conditions should persist with
tempertures moderating to slightly above normal levels.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Through 18z Monday...We start the TAF period with MVFR
conditions at all TAF sites. Periods of MVFR and IFR conditions
continue through the TAF period in low cloud ceilings or low
visibility with rainfall tonight. Rain showers should move
through eastern New York first from west to east after 16/23z
and become more of a stratiform rainfall after 17/03z and 17/06z
where periods of heavy rainfall could occur lowering
visibilities to less than 2 miles. After 17/09z, rain should
transition back over to more shower activity. Winds continue to
be gusty between 25 and 35 knots through tonight before the cold
front moves through late tonight. Continued to mention low
level wind shear into tonight as well for 2 kft with winds
potentially reaching up to 50 knots.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Breezy. Chance of SHRA.
Thursday Night: High Operational Impact. Breezy. Likely SHRA...SHSN.
Friday: Moderate Operational Impact. Windy. Chance of SHSN.

&&

.HYDROLOGY...
Key Messages:

- There is a medium chance of minor river flooding in the
  western Mohawk Valley and Southern Adirondacks tonight into
  Monday.

- Flood Watch remains in effect for the western Mohawk Valley,
  southern Adirondacks, Lake George Saratoga Region and southern
  Vermont through 2 PM Monday.

Discussion:

Chances for rainfall amounts to exceed 1 inch are generally
50-70% across the ADKs, Catskills, and southwestern New England
this evening through Monday, with highest probs across the SE
Catskills and portions of NW CT. In addition to a period of
moderate to briefly heavy rainfall, mild temperatures and gusty
winds will ripen the existing snowpack across the Mohawk Valley,
southern Adirondacks and southern Vermont through today.

NOHRSC shows 2 to 10 inches of SWE in the snow pack in the
southern Adirondacks and southern Greens and it is unlikely that
all of this will melt out with this event. Still, the
combination of 1-2+ inches of snow melt plus rainfall amounts of
1.0" to 1.5" will lead to river rises. Hydrologic ensemble
guidance continue to indicate a medium chance rivers and streams
in the southern Adirondacks into the western Mohawk Valley
reaching minor flood stage during the late tonight through
Tuesday morning timeframe.

The latest NERFC forecast has Little Falls on the Mohawk River
and Hope on the Sacandaga River reaching the Minor Flood Stage.
The rainfall associated with the front should be ending across
the SW Adirondacks and Mohawk Valley by daybreak Monday with the
run off beginning to decrease. Some isolated ice jams are
possible in the southern Adirondacks Region and possibly the
southern Greens. Any ice jams that occur could lead to
additional flooding concerns.

In addition to the river flood threat, locally heavy rainfall
this evening and early tonight could lead to isolated ponding of
water in urban/poor drainage areas. WPC accordingly has much of
our region in a marginal risk for excessive rainfall.

As is typical with these events, the main areas of uncertainty
are (1) how much of the existing snow water equivalent (SWE)
will melt out and (2) how much total rain will fall (QPF) and
over what duration.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Wind Advisory until 10 PM EDT this evening for NYZ054.
     Flood Watch through Monday afternoon for NYZ032-033-038>043-
     082>084.
     Wind Advisory until 8 PM EDT this evening for NYZ047-058-063.
MA...Wind Advisory until 10 PM EDT this evening for MAZ001.
VT...Wind Advisory until 10 PM EDT this evening for VTZ013.
     Flood Watch through Monday afternoon for VTZ013>015.

&&

SYNOPSIS...Main/JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...Webb
HYDROLOGY...Main/JPV
Hazardous weather outlook, Mar 16, 3:30 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
330 PM EDT Sun Mar 16 2025

CTZ001-013-MAZ025-NYZ048>053-059>061-064>066-171100-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
330 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and east central New York.

.DAY ONE...Tonight.

Strong south may gust to around 45 MPH into this evening.

A period of moderate to heavy rain could lead to localized minor
flooding in some urban and poor drainage areas this evening into
early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong gusty winds are possible Thursday night into Friday behind a
cold front passage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.

MAZ001-NYZ054-171100-
Northern Berkshire-Eastern Rensselaer-
330 PM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for western Massachusetts and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A period of moderate to heavy rain could lead to localized minor
flooding in some urban and poor drainage areas this evening into
early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong gusty winds are possible Thursday night into Friday behind a
cold front passage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ032-033-038>043-082>084-VTZ014-015-171100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Northern Fulton-Southeast Warren-Southern Washington-Western Windham-
Eastern Windham-
330 PM EDT Sun Mar 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

This Hazardous Weather Outlook is for east central New York,
eastern New York and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong south may gust to around 45 MPH into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additionally, strong gusty winds are possible Thursday night into
Friday behind a cold front passage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.

NYZ047-058-063-171100-
Schoharie-Western Greene-Western Ulster-
330 PM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A period of moderate to heavy rain could lead to localized minor
flooding in some urban and poor drainage areas this evening into
early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong gusty winds are possible Thursday night into Friday behind a
cold front passage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

VTZ013-171100-
Bennington-
330 PM EDT Sun Mar 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additionally, strong gusty winds are possible Thursday night into
Friday behind a cold front passage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage and flooding
reports to the National Weather Service in Albany New York.

In the hours before

Special weather statement, Mar 16, 6:20 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Albany NY
620 PM EDT Sun Mar 16 2025

NYZ038-162315-
Southern Herkimer NY-
620 PM EDT Sun Mar 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN HERKIMER COUNTY THROUGH
715 PM EDT...

At 619 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Hartford to South Brookfield to near
Gilbertsville. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ingham Mills, Spinnerville, Cedar Lake, Farrel Corner, Countryman,
Jordanville, South Ilion, Kelhi Corners, Chepachet, Shedd Corners,
Herkimer, Old City, McCoon Crossing, Smith Corners, Schuyler Corners,
Dolgeville, Wood Corners, Edicks, Fort Herkimer, and Paper Mill
Corners.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4324 7511
      4333 7483 4331 7478 4316 7471 4314 7474
      4312 7473 4311 7477 4307 7477 4303 7475
      4287 7479 4290 7488 4284 7489 4282 7491
      4291 7510 4286 7514 4286 7521 4305 7522
TIME...MOT...LOC 2219Z 226DEG 44KT 4306 7533 4276 7533 4250 7540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rathbun
Special weather statement, Mar 16, 6:49 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
649 PM EDT Sun Mar 16 2025

NYZ032-033-038-082-162330-
Northern Herkimer NY-Hamilton NY-Northern Fulton NY-
Southern Herkimer NY-
649 PM EDT Sun Mar 16 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN HAMILTON...NORTHWESTERN
FULTON AND SOUTHEASTERN HERKIMER COUNTIES THROUGH 730 PM EDT...

At 648 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Northwood to 6 miles east
of Ohio to near Little Falls. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eagle Nest, Nobleboro, Curtis, Quaker Beach, Brown Tract Pond
Campground, First Lake, Inlet, Whitehouse, Knappville, Shaker Place,
Burrell Corners, Sagamore, Shedd Corners, Hoffmeister, Powley Place,
Eighth Lake Campground, Atwell, Lake Pleasant, West Canada Lakes, and
Averys Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4403 7460 4373 7440 4327 7439 4312 7472
      4312 7476 4311 7477 4310 7477 4305 7488
      4328 7488 4352 7503
TIME...MOT...LOC 2248Z 218DEG 66KT 4348 7497 4331 7486 4305 7491

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rathbun

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:27 AM EDTWind AdvisoryALYGreene, Rensselaer, Schoharie, Ulster11 hr
Mar 16, 5:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer44 min
Mar 16, 6:20 PM EDTSpecial Weather StatementALYOneida55 min
Mar 16, 6:49 PM EDTSpecial Weather StatementALYHamilton, Herkimer41 min
Mar 16, 7:23 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schoharie52 min
Mar 16, 7:29 PM EDTSpecial Weather StatementALYWarren46 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.